Skip to main content

User Reviews for Amiodarone to treat Ventricular Tachycardia

Also known as: Pacerone, Nexterone

Amiodarone has an average rating of 6.4 out of 10 from a total of 15 ratings for the treatment of Ventricular Tachycardia. 53% of reviewers reported a positive effect, while 33% reported a negative effect.

Amiodarone Rating Summary

6.4/10 average rating

15 ratings from 17 user reviews.

Compare all 23 medications used in the treatment of Ventricular Tachycardia.

10
27%
9
20%
8
7%
7
0%
6
0%
5
13%
4
0%
3
13%
2
13%
1
7%

Reviews for Amiodarone

Tabi · Taken for 1 to 2 years April 1, 2019

Cordarone (amiodarone): “My age is 63 and went through CABG (Coronary artery bypass grafting) in January 2018. Tachycardia started in March 18. Normal pulse rose to 125-130. High Cordarone dosage given in the hospital. The loading dose 2400 mg first day. 1200mg next day and then cardioversion was carried out. After that 800mg daily for one month, 600 mg daily for 3 months, 400mg daily for 3 months, 200mg daily for 4 months and now I am into 4th month of 100 mg daily therapy prescribed for 6 months. Never experienced Afib or tachycardia after the cardioversion. Holter test was taken after every six month which was normal. Went through other blood tests also which have remained normal. No other symptoms were experienced.”

8 / 10
Was this helpful?YesNo
donjude · Taken for 1 to 2 years June 11, 2013

“Six months after quintuple by-pass surgery and several heart events I was put on Multaq and shortly thereafter had a defibrillator device implanted. Four years and a slow but steady increase in short cardio events I was prescribed Amiodarone 200mg twice daily, and after controlling the events reduced the dosage to 200mg once daily. In the ensuing 2 years my cardiac events has drastically reduced in number and severity and my defibrillator activity is almost non-existent. I do have medium to light side effects including constipation, under skin tingle, short term memory loss and an occasional feeling of unsteadiness. All a reasonable price to pay for the huge reduction of arrhythmia activity.”

9 / 10
Was this helpful?YesNo
Heart Matters · Taken for 1 to 6 months January 4, 2019

“Nope. Nada, Never again. This med had me so doped I couldn't hardly function! When I would look to the left or the right my peripheral vision would literally bounce. Electrophysiologist allowed me to stop taking it but warned that we needed to wean off of it so that's what I did. This is one nasty medication if you want quality of life in spite of V-Tach!”

2 / 10
Was this helpful?YesNo
Killer · Taken for 2 to 5 years February 25, 2019

“I have Hypertrophic Cardiomyopathy, septal myectomy in April 2015. Had short runs of v tach that made my life awful. I have a defibrillator but how can you function always feeling unwell? It was decided by my physician and myself that I wanted my quality of life back -even if it killed me. It’s has been the best three years of my life. I’m back to farming and being physical and waking up the same as when I went to bed. Tested every 6 months .. it’s worth it to have more than just existence ..”

10 / 10
Was this helpful?YesNo
SFRon August 9, 2013

“I have no doubt that Amiodarone helps some people, but I'm one of those people it didn't help. I have Polymorphic Ventricular Tachycardia with signs of long QT syndrome. Because of my V-Fib episode (saved by my ICD), my doctor placed me on an Amiodarone regimen with routine organ monitoring. This is making my arrhythmia's worse. I have day long episode of PVC and VTAC runs. I learned that this medicine doesn't work with my type of Ventricular Tachycardia. ”

1 / 10
Was this helpful?YesNo
Barry Bookmaker August 14, 2011

“Had implanted defibrillator fitted in UK in 2001, moved to Spain 2002, was getting occasional shocks and in 2006 prescribed amiodarone by cardiologist. Shock free for four years, but thyroid overactivity in 2010 caused change to different medicines. I get more shocks than ever and beg to go back on amiodarone even at reduced dosage, but no agreement yet. Had a shock whilst driving last week and two more today whilst relaxing by the pool. I'm nearly 77, alone in Spain, and have had enough of this. Can't drive again. Many problems. No side effects.”

10 / 10
Was this helpful?YesNo
janosik May 16, 2011

“Great medicine to control atrial fibrillation and ventricular tachycardia but a lot of side effects. I got hyperthyroidism because of that and since I have a defibrillator my heart rate was jumping from 100 to 200b/sec. I got shocked like 17 times while going to work (because heart was going over 200 beats/sec). Then I used other medicines but no luck. Now I am back on Amiodarone because I got shocked and passed out and had a stroke. Doctor said there is no other option but amiodarone and hope for the heart transplant.”

9 / 10
Was this helpful?YesNo
Man in Spring, TX · Taken for less than 1 month January 14, 2020

“I experience 10,000 or more PVCs every day, which reduce the heart EF. Started taking 200mg Amiodarone twice a day in December with no immediate side effects. After 30 days I will be taking 200mg once a day, and then drop to 100mg per day for the next few years. I am concerned about long term side effects, but will have to wait and see. Probably will need more frequent blood tests to be sure there are not some hidden problems. Amiodarone does eliminate some antibiotics I have used in the past, so I will need to find acceptable ones if needed in the future. All heart medications I take do not seem to have serious interactions with Amiodarone, but dosages may have to be changed..”

5 / 10
Was this helpful?YesNo
Scrappy · Taken for 5 to 10 years May 16, 2018

“Whilst helping the heart condition, I experience substantial debilitating side effects with this medication:- Severe Fatique Wheezing Red/itchy eyes Renal failure Painful scrotum Difficulty walking Swollen hands after sunlight Back pain Several of other not so debilitating symptoms”

5 / 10
Was this helpful?YesNo
Remanman October 3, 2017

“I had two ventricular tachycardia experiences my ICU corrected both. I was given amiodarone intravenously in the hospital. Then 400 mg orally when I was released. I experienced, rashes, uneasiness, trouble walking, insomnia, real bad. Nervous all the time. This stuff is strong and should be used cautiously. Serious medicine. It wasn’t good for me. I am off it now. I understand it takes months to get this stuff out of your system due to its extremely long half life! Good grief!”

Was this helpful?YesNo
Anonymous April 17, 2011

“After failed ablations, as well as trying virtually every antiarrhythmic medicines on the market, amiodarone is the only medicine that controls my 13 year old's ventricular tachycardia. Notable side effects for her are severe sunburn and marginal hyperthyroid (not to the level of where it needs to be medically managed).”

9 / 10
Was this helpful?YesNo
Anonymous · Taken for 1 to 6 months October 9, 2021

“I went through some shocks due to over sight by md who had me on high doses of steroids and eventually caused heart beat of 180 setting off implant. Doctors put me on 200 mg amiodarone. I experienced every bad side effect from this medicine felt like I was going to die at many times dangerous drug mentally and physically be careful please”

2 / 10
Was this helpful?YesNo
William · Taken for 1 to 6 months September 10, 2021

“After having 3 heart attacks got a def/pace ICD was set at 180-May 2021 heart pain at hospital heart got to 170-was shocked 12 times could not get in rhythm . Finally got oxygen. Now amirodone 200 mg-lost of balance but alive and ok”

10 / 10
Was this helpful?YesNo
0ldman · Taken for 1 to 2 years October 20, 2018

“This drug can kill you! Avoid at all costs. Went from playing tennis, in two years on the drug to needing oxygen 24/7. Diagnosed with pulmonary fibrosis 2 weeks ago.”

3 / 10
Was this helpful?YesNo
llyhp August 29, 2009

“I had 3 t tests to stop my heart back to normal rhythm but amiodarone did the trick.”

10 / 10
Was this helpful?YesNo
Anonymous September 19, 2009

Pacerone (amiodarone): “Caused bad rash.”

Was this helpful?YesNo
Remanman September 26, 2017

“Dizzy, insomnia, nervous, anxious, upset stomach, wobbly, difficulty walking.”

3 / 10
Was this helpful?YesNo

This information is not intended to endorse any particular medication. While these reviews may be helpful, they are not a substitute for the expertise, knowledge and judgement of healthcare professionals.